MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event description: we used this safari on (b)(6) for a ptav procedure.Safari wire was placed in the left ventricle, balloon dilatation performed of the aortic valve.However, at some point, after initial balloon dilation, the wire unraveled.New one had to be used.What troubleshooting steps, if any, resolved the issue?: retracting the wire in the hope to not lose a piece of the wire what is the next course of action?: a new safari es was taken patient present at time of event?: yes patient complications: no patient complications.Question: was issue present upon opening package?: answer: no question: is it known what caused the device damage? answer: no question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: no question: when specifically during device prep or during the procedure did the device damage occur? answer: after the first balloon dilatation question: where specifically on the device did the damage occur? answer: tip of the safari media questions: question: was any imaging performed (angio, cine, ct, 3mensio)? answer: no.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on the evaluation of the wire received on september 16, 2024, which presented a ductile, tensile overload fracture of the core wire.As received, the specimen consisted of one-1 each pkg-safari2 275cm xsml crv 1p; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire at 0.1cm from the distal tip weld mass with approximately 25.5cm of concurrent stretched coil damage beginning at the distal tip.The specimen presented kink/bend damage in the small diameter curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As indicated in the device instructions for use warnings: · when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.· the curve of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.The sections left blank or unknown on this form could not be completed due to missing information.Attempts to gather further details to obtain the information was made; however, at the time of this report the distributor has reported that their attempts to obtain additional information regarding this event have been exhausted and no further information has been received.Should additional information be received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Update to the original medwatch report.Additional information reported in section b5 should additional information be received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Additional information received 03oct2023: question: what is the type/brand/size of balloon catheter used during the procedure? answer: zmed.Question: was the original balloon catheter used to complete the procedure? answer: yes.Question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and withdrawal from the body or treatment site? answer: after the wire unraveled no insertion into a catheter.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key20269379
Report Number2126666-2024-00065
Device Sequence Number3339318
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)260502(10)7595121
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number7595121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown